Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 16, 2008, 6:55 PM EDT for Saginaw County, Michigan. It was in force for 95 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2008, 6:55 PM EDT (22:55 UTC)
- Expired
- Jul 16, 2008, 8:30 PM EDT
- In force
- 95 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
County Saginaw County, MI
The radar
The Detroit radar (KDTX), 78 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 7:25 PM EDT | TSTM WND DMG | St. Charles, MI | LARGE TREE LIMBS DOWN, SMALL BRANCHES FLYING AROUND. SPOTTER MEASURED THE WIND-70 MPH. SPOTTER WAS AT 52 AND WAHL ROAD. |
| Jul 16, 7:30 PM EDT | HAIL 0.75 | Saginaw, MI | HAIL REPORTED AT THE INTERSECTION OF RIVER AND DUTCH RDS |
| Jul 16, 7:42 PM EDT | TSTM WND GST 60 | 7 W Saginaw, MI | SMALL BRANCHES DOWN |
| Jul 16, 7:56 PM EDT | HAIL 0.75 | Saginaw, MI | NORTH FRANKLIN STEET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 4:33 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 973 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDTX 162255
SVRDTX
MIC145-170030-
/O.NEW.KDTX.SV.W.0113.080716T2255Z-080717T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
655 PM EDT WED JUL 16 2008
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAGINAW COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 830 PM EDT
* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
NEAR CHESANING...MOVING NORTHEAST AT 17 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF ST. CHARLES BY 705 PM EDT...
LAYTON CORNERS BY 715 PM EDT...
BURT BY 735 PM EDT...
FOSTERS BY 740 PM EDT...
BIRCH RUN BY 755 PM EDT...
FRANKENMUTH BY 810 PM EDT...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ST. CHARLES... SAGINAW... OAKLEY...
MARION SPRINGS... FRANKENMUTH... CHESANING...
BRIDGEPORT... BIRCH RUN...
ANOTHER SEVERE STORM WAS LOCATED JUST WEST OF MERRILL AND MOVING EAST
AT 15 MPH AND WILL BE NEAR SHIELDS AROUND 730 PM.
THESE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND
LOCAL FLOODING.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 4323 8370 4322 8393 4314 8394 4313 8438
4339 8437 4338 8417 4348 8417 4346 8370
4327 8369
TIME...MOT...LOC 2254Z 247DEG 15KT 4321 8415
$$
RBP / DRC4 follow-up statements
000
WWUS53 KDTX 162316
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
716 PM EDT WED JUL 16 2008
MIC145-170030-
/O.CON.KDTX.SV.W.0113.000000T0000Z-080717T0030Z/
SAGINAW MI-
716 PM EDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SAGINAW COUNTY...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER
HAIL. THIS STORM WAS LOCATED NEAR ST. CHARLES...MOVING NORTHEAST AT
17 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GARFIELD BY 725 PM EDT...
SHIAWASSEE NATIONAL WILDLIFE REFUGE BY 735 PM EDT...
SHIELDS BY 745 PM EDT...
SAGINAW BY 755 PM EDT...
CARROLLTON BY 805 PM EDT...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ST. CHARLES... SAGINAW... OAKLEY...
MARION SPRINGS... FRANKENMUTH... CHESANING...
BRIDGEPORT... BIRCH RUN...
THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND
LOCALIZED FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN.
LAT...LON 4323 8370 4322 8393 4314 8394 4313 8438
4339 8437 4338 8417 4348 8417 4346 8370
4327 8369
TIME...MOT...LOC 2316Z 214DEG 15KT 4329 8408
$$
SF DEG000
WWUS53 KDTX 162329
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
729 PM EDT WED JUL 16 2008
MIC145-170030-
/O.CON.KDTX.SV.W.0113.000000T0000Z-080717T0030Z/
SAGINAW MI-
727 PM EDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SAGINAW COUNTY...
AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS UP TO 70 MPH. THIS STORM WAS LOCATED NEAR
ST. CHARLES...MOVING NORTHEAST AT 19 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SHIELDS BY 735 PM EDT...
SAGINAW BY 745 PM EDT...
CARROLLTON BY 750 PM EDT...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ST. CHARLES... SAGINAW... OAKLEY...
MARION SPRINGS... FRANKENMUTH... CHESANING...
BRIDGEPORT... BIRCH RUN...
AT 725 PM...A TRAINED WEATHER SPOTTER REPORTED NUMEROUS LARGE TREE
LIMBS DOWN NEAR ST CHARLES...AND MEASURED A 70 MPH WIND GUST.
THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND
LOCALIZED FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN.
LAT...LON 4323 8370 4322 8393 4314 8394 4313 8438
4339 8437 4338 8417 4348 8417 4346 8370
4327 8369
TIME...MOT...LOC 2327Z 218DEG 20KT 4335 8405
$$
SF DEG000
WWUS53 KDTX 162356
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
756 PM EDT WED JUL 16 2008
MIC145-170030-
/O.CON.KDTX.SV.W.0113.000000T0000Z-080717T0030Z/
SAGINAW MI-
755 PM EDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SAGINAW COUNTY...
AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS UP TO 70 MPH. THESE STORMS WHERE LOCATED NEAR
SAGINAW...MOVING NORTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL CONTINUE OVER NORTHERN SAGINAW COUNTY
THROUGH 830 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ST. CHARLES... SAGINAW... OAKLEY...
MARION SPRINGS... FRANKENMUTH... CHESANING...
BRIDGEPORT... BIRCH RUN...
THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND
LOCALIZED FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN.
LAT...LON 4323 8370 4322 8393 4314 8394 4313 8438
4339 8437 4338 8417 4348 8417 4346 8370
4327 8369
TIME...MOT...LOC 2355Z 218DEG 20KT 4347 8392
$$
DRC000
WWUS53 KDTX 170025
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
825 PM EDT WED JUL 16 2008
MIC145-170035-
/O.EXP.KDTX.SV.W.0113.000000T0000Z-080717T0030Z/
SAGINAW MI-
825 PM EDT WED JUL 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR SAGINAW COUNTY HAS EXPIRED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THESE THUNDERSTORMS ENTERING THE WESTERN PART OF
THE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN.
LAT...LON 4323 8370 4322 8393 4314 8394 4313 8438
4339 8437 4338 8417 4348 8417 4346 8370
4327 8369
TIME...MOT...LOC 0025Z 218DEG 20KT 4360 8378
$$
DEG SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:58 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 16, 3:58 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 358 PM EDT WED JUL 16 2008 .SHORT TERM...THIS AFTERNOON AND TONIGHT A HEALTHY DOSE OF ANTICYCLONIC VORTICITY ADVECTION HAS PROVED SUFFICIENT IN SUPPRESSING ANY REAL CONVECTIVE DEVELOPMENT THROUGH THE EARLY AFTERNOON HOURS. WITH THE OVERALL WEAK COLUMN WIND PROFILE...MULTIPLE BOUNDARIES/SOME INTERSECTING...HAVE DEVELOPED ACROSS SOUTHEASTERN MICHIGAN. THE MAIN STATIONARY FRONT HAS CURRENT PLACEMENT ALONG A LINE FROM NEW BALTIMORE TO LUDINGTON. IN ADDITION...A NUMBER OF LAKE BOUNDARIES ARE SHOWING UP PARALLEL TO THE LOCAL WATERWAYS. PLENTY OF INSTABILITY RESIDES SOUTH OF THE STATIONARY FRONT WHERE AFTERNOON SBCAPES HAVE REACHED/EXCEEDED 3500 J/KG. THEREFORE...EXPECT THUNDERSTORM DEVELOPMENT 21Z-00Z ALONG AND SOUTH OF THE DESCRIBED LARGER SCALE BAROCLINIC ZONE (FAVORING ENHANCED SURFACE CONVERGENCE FROM LAKE BOUNDARIES). TONIGHT...MODEL GUIDANCE ADVERTISES THE CVA ASSOCIATED WITH THE WISCONSIN STORMS TO SPREAD INTO PORTIONS OF CENTRAL AND SOUTHEASTERN LOWER MICHIGAN. HAVE MAINTAINED/BUT INCREASED THE CHANCE POPS 00-06Z FOR THE NORTHERN CWA. CONCEPTUALIZING ADDITIONAL DEVELOPMENT EASTWARD INTO LAKE MICHIGAN/WESTERN PORTIONS OF LOWER MICHIGAN. WITH THE GREATER SYNOPTIC SUPPORT/CVA AND 850MB THETA E ADVECTION. THIS IDEA IS FOSTERED AS OBSERVATIONAL/NUMERICAL GUIDANCE EVIDENCE SUGGESTING THE INSTABILITY AXIS LYING FROM NORTHWEST TO SOUTHEAST ALONG THE REFERENCED BAROCLINIC ZONE. WITH RESPECT TO THE INSTABILITY...A SLIGHT CHANCE OF SEVERE STORMS WILL EXIST FOR ALL LOCATIONS. A BELT OF STRONGER WESTERLIES IN PLACE NORTH OF THE FORECAST AREA IS OVERLAPPING AREAS NORTH OF I69 (0-6KM BULK SHEAR OF 30 KNOTS). THEREFORE...EXPECT BEHAVIOR SOUTH OF I 69 TO REMAIN PULSE TYPE WITH MULTICELLS POSSIBLE NORTH UNDER GREATER SHEAR. THOUGHTS ARE UNCHANGED...HAIL TO ONE INCH AND DAMAGING WIND GUSTS TO 60 MPH WILL BE THE MAIN THREATS THROUGH MIDNIGHT. GIVEN SLOW STORM MOVEMENT...TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. LOWS TONIGHT WILL SETTLE INTO THE 60S FOR ALL AREAS...70 FOR THE METRO AREA. && .LONG TERM...THURSDAY THROUGH WEDNESDAY THE EARLY PART OF THE EXTENDED FORECAST REMAINS CONSISTENT WITH THE PREVIOUS FORECAST AS THE NORTHERN EDGE OF A LARGE UPPER HIGH OVER THE SOUTHERN GREAT LAKES IS VERY GRADUALLY SHUNTED SOUTH AS A NUMBER OF SHORTWAVES RACE ALONG THE WESTERLIES NEAR THE CANADIAN BORDER. A SURFACE FRONT DRAPED NORTH OF THE CWA ON THURSDAY WILL SLOWLY EDGE SOUTH BACK INTO THE AREA BY SATURDAY...BEFORE STALLING. WITHIN THIS REGIME...WOULD EXPECT SHOWER/THUNDERSTORM ACTIVITY TO BE MINIMIZED ON THURSDAY AND PRETTY MUCH INTO FRIDAY AS WELL. AREAS FROM M 59 ON SOUTH LUCKY SEE MUCH MORE THAN AN ISOLATED/WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. WILL MAINTAIN A 20-30% CHANCE I 69 NORTH AS ANY ACTIVITY FOCUSED ALONG THE FRONT TO THE NORTH WOULD HAVE A BETTER CHANCE OF CLIPPING THE REGION DUE TO ANY PROPAGATION EFFECTS. AS THE FRONT SAGS BACK INTO THE REGION ON SATURDAY...PRECIPITATION CHANCES WILL INCREASE DUE TO BETTER CONVERGENCE AND MOISTURE POOLING. WILL INCREASE THE CHANCE OF SHOWERS/THUNDERSTORMS TO 40% SATURDAY WITH THIS GENERAL IDEA HOLDING INTO SUNDAY. AT THIS POINT IN THE FORECAST...A MAJOR UPPER LEVEL PATTERN CHANCE IS FORECAST AS THE ZONAL FLOW LATE THIS WEEKEND INTO THE WEEKEND AMPLIFIES AS A LARGE SHORTWAVE DISTURBANCE...DROPPING SOUTH ALONG THE BRITISH COLUMBIA COAST TODAY...MAKES ITS WAY INTO THE GREAT LAKES BY MONDAY AND RESULTS IN A LARGE UPPER LOW WHICH THEN STALLS OVER THE AREA FOR THE BALANCE OF THE FORECAST. PERIODIC SHOWERS AND THUNDERSTORMS WILL PERSIST...BUT IN A LESS ORGANIZED FASHION AS THE MAIN MECHANISM WILL BE DIURNAL INSTABILITY UNDER THE COLD POOL OF THE UPPER LOW. TEMPERATURES WILL START OUT VERY WARM ON THURSDAY/FRIDAY WITH HIGHS INTO THE LOWER 90S IN MOST AREAS AS THE SURFACE FRONT WILL BE NORTH OF THE AREA AND SOUTHWEST FLOW CONTINUES TO FEED HOT AIR INTO THE CENTRAL GREAT LAKES. TEMPERATURES WILL THEN EDGE BACK DOWN INTO THE 80S SATURDAY/SUNDAY AS THE FRONT SETTLES INTO THE REGION AND CLOUDS AND THUNDERSTORMS WILL BE MORE PREVALENT. THIS COOLING TREND WILL PERSIST INTO EARLY NEXT WEEK AS THE UPPER LOW FORMS. WOULD EXPECT HIGHS BACK CLOSER TO 80 DEGREES IN MANY AREAS. && .MARINE... A WEAK FRONTAL BOUNDARY WILL REMAIN DRAPED OVER SOUTHERN LAKE HURON AND SOUTHERN LOWER MICHIGAN THROUGH TONIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE. THIS FRONT WILL BEGIN LIFTING NORTH BY THURSDAY AND STALL OVER NORTHERN LOWER MICHIGAN/NORTHERN LAKE HURON ON FRIDAY...WITH ADDITIONAL SHOWERS/THUNDERSTORMS FOCUSED OVER THE NORTHERN HALF OF LAKE HURON. SOUTHWEST FLOW WILL INCREASE LATE IN THE DAY THURSDAY INTO FRIDAY AS THE FRONT MOVES NORTH. GUSTS WILL APPROACH 20 KNOTS ON THE IMMEDIATE LAKE HURON SHORELINE BY THURSDAY EVENING...AND BY FRIDAY...STRONGER FLOW MAY ALLOW 20-25 KNOT GUSTS TO PENETRATE FURTHER INTO THE NEARSHORE WATERS. THIS MAY VERY WELL REQUIRE SMALL CRAFT ADVISORIES...ESPECIALLY OVER SAGINAW BAY WHERE SOUTHWEST FLOW WILL CHANNEL UP THE BAY. THIS FRONT WILL THEN SINK BACK SOUTH OVER THE WEEKEND...SPREADING SHOWERS/THUNDERSTORMS INTO THE SOUTHERN HALF OF LAKE HURON...AND TO SOME EXTENT...TO WESTERN LAKE ERIE. && .PREV DISCUSSION...ISSUED 139 PM EDT WED JUL 16 2008 AVIATION... NOTE...EARLIER UPDATE DISCUSSION IS BELOW. AN EXTREMELY UNSTABLE AIRMASS WILL ALLOW FOR A THREAT OF THUNDERSTORMS THIS AFTERNOON. HAVE ADDED TIMING WITH THREE HOUR TEMPO GROUPS. EXPECTING ISOLATED TO SCATTERED ACTIVITY TO FIRE A TOUCH EARLIER (SOUTH OF A STATIONARY FRONT) FOR THE DETROIT TAF SITES. LARGER SCALE FORCING WILL EXIT WISCONSIN AND IS EXPECTED TO ARRIVE AROUND 00UTC FOR KMBS/KFNT. OUTSIDE OF ANY THUNDERSTORMS...CONDITIONS WILL REMAIN VFR WITH LIGHT SURFACE WINDS. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...CB LONG TERM....DG MARINE.......CB AVIATION.....CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 16, 4:45 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 445 PM EDT WED JUL 16 2008 MIZ047>049-053>055-060>063-068>070-075-076-082-083-171600- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 445 PM EDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A FRONTAL BOUNDARY SLIDES THROUGH SOUTHEASTERN MICHIGAN. THE EVENING HOURS WILL BE THE BEST TIMEFRAME FOR DEVELOPMENT...AND A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS ALONG AND NORTH OF INTERSTATE 69. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN LOWER MICHIGAN EARLY THIS EVENING AND WILL MOVE EAST SOUTHEAST INTO SOUTHEAST LOWER MICHIGAN AFTER 6 PM. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER FOR ALL OF SOUTHEASTERN MICHIGAN. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. WITH A SLOW WEST TO EAST STORM MOVEMENT OF 20 MPH...LOCALIZED HEAVY RAIN RAINFALL WILL ALSO BE A CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS WILL EXIST EACH AND EVERYDAY AS A FRONTAL BOUNDARY LINGERS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS BEEN REQUESTED. THE USUAL TEXT MESSAGE SYSTEM TO NOTIFY SPOTTERS TO ACTIVATE WILL NOT BE AVAILABLE TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-171600- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 445 PM EDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A FRONTAL BOUNDARY SLIDES THROUGH SOUTHEASTERN MICHIGAN. THE EVENING HOURS WILL BE THE BEST TIMEFRAME FOR DEVELOPMENT...AND A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS NORTH OF PORT HURON. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN LOWER MICHIGAN EARLY THIS EVENING AND WILL MOVE EAST SOUTHEAST INTO SOUTHEAST LOWER MICHIGAN AND LAKE HURON AFTER 6 PM. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER FOR ALL OF SOUTHEASTERN MICHIGAN. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. WITH A SLOW WEST TO EAST STORM MOVEMENT OF 20 MPH...LOCALIZED HEAVY RAIN RAINFALL WILL ALSO BE A CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS WILL EXIST EACH AND EVERYDAY AS A FRONTAL BOUNDARY LINGERS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY...SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. RBP/CB/SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 16, 5:46 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
546 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL ELBA 43.04N 83.44W
07/16/2008 E1.00 INCH LAPEER MI TRAINED SPOTTER
I 69 AND NEPASING
&&
BABICHSpecial weather statement, Jul 16, 6:11 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 611 PM EDT WED JUL 16 2008 MIZ063-070-162315- MACOMB-ST. CLAIR- 611 PM EDT WED JUL 16 2008 ...SPECIAL WEATHER STATEMENT... AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF ROMEO TO NEW BALTIMORE...MOVING EAST AT 16 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS AND LOCALIZED FLOODING ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... ARMADA AND HARSENS ISLAND BY 635 PM EDT... RICHMOND AND ALGONAC BY 645 PM EDT... MARINE CITY BY 705 PM EDT... MEMPHIS BY 710 PM EDT... ST. CLAIR BY 715 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. RBP / DRC
Local storm report, Jul 16, 6:23 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
623 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL CAPAC 43.01N 82.93W
07/16/2008 E1.00 INCH ST. CLAIR MI TRAINED SPOTTER
&&
BABICHLocal storm report, Jul 16, 6:41 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
641 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 5 W MIDLAND 43.62N 84.33W
07/16/2008 E0.75 INCH MIDLAND MI LAW ENFORCEMENT
&&
BABICHLocal storm report, Jul 16, 6:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
649 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 2 NW BROCKWAY 43.09N 82.79W
07/16/2008 E1.00 INCH ST. CLAIR MI TRAINED SPOTTER
&&
BABICHLocal storm report, Jul 16, 6:54 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
654 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL YALE 43.13N 82.80W
07/16/2008 E1.00 INCH ST. CLAIR MI TRAINED SPOTTER
&&
BABICHThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:16 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer | 74 min |
| Jul 16, 5:56 PM EDT | Special Marine Warning | DTX | 94 min | |
| Jul 16, 6:02 PM EDT | Severe Thunderstorm Warning | DTX | Midland, Saginaw | 88 min |
| Jul 16, 6:17 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 42 min |
| Jul 16, 6:42 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw | 93 min |
| Jul 16, 6:46 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 38 min |
| Jul 16, 6:51 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer | 84 min |
| Jul 16, 7:11 PM EDT | Flash Flood Warning | DTX | Lapeer | 6 hr |
| Jul 16, 7:18 PM EDT | Flash Flood Warning | DTX | Midland | 2 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.